MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY
Catalog Number 08837058190
Medical Device Problem Codes False Positive Result (1227); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable false positive elecsys anti-hcv ii results from the cobas e 801 analytical unit.The initial result was 22.9 coi (reactive).On (b)(6) 2026, a new sample was received for the patient, and the results were 20 and 22 coi (reactive).Due to medical guidelines, the patient was instructed to repeat testing in two other laboratories, which both obtained negative results.The customer did not have the reports corresponding to the negative results but believes they were tested using an abbott alinity device.
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).The provided calibration and qc data was within the expected ranges.The investigation determined that reactive results may occur in elecsys ahcv ii as the assay specificity is less than 100%.Per product labeling: all initially reactive samples (results = 0.9 coi) should be re-determined in duplicate with the elecsys anti- hcv ii assay.Repeatedly reactive samples must be confirmed according to recommended confirmatory algorithms.Confirmatory tests include immuno blot and hcv rna tests.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.The elecsys anti-hcv ii assay performed within specification.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
HEPATITIS C ANTIBODY ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25020096
Report Number1823260-2026-01672
Device Sequence Number10295477
Product Code MZO
UDI-Device Identifier07613336166994
UDI-Public07613336166994
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08837058190
Device Lot Number889619
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2026
Initial Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown